Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Aug 27, 2005, 7:46 PM CDT for Parmer County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2005, 7:46 PM CDT (00:46 UTC)
- Expired
- Aug 27, 2005, 9:45 PM CDT
- In force
- 119 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Parmer County, TX
The radar
The Cannon AFB radar (KFDX), 68 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1138 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 280049 FFWLUB TXC369-280245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 746 PM CDT SAT AUG 27 2005 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... PARMER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 945 PM CDT * AT 743 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING ACROSS SOUTHWEST PARMER COUNTY BETWEEN BOVINA AND LARIAT WITH MANY SECONDARY ROADS FLOODED...INCLUDING FM 145 EAST OF FARWELL. * SOME LOCATIONS IN THE WARNED AREA INCLUDE OKLAHOMA LANE AND BOVINA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3453 10302 3431 10302 3432 10275 3454 10273 $$
1 follow-up statement
000 WGUS74 KLUB 280208 FFSLUB FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 905 PM CDT SAT AUG 27 2005 TXC369-280245- PARMER TX- 905 PM CDT SAT AUG 27 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR PARMER COUNTY... AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS OVER SOUTHWESTERN PARMER COUNTY EXTENDING WEST INTO EASTERN NEW MEXICO WITH MORE RAIN LIKELY BEFORE MIDNIGHT. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOVINA AND FARWELL. ADDITIONAL RAINFALL AMOUNTS OF AT LEAST ONE TO TWO INCHES ARE POSSIBLE IN THE WARNED AREA WHICH WILL FURTHER AGGRAVATE THE FLOODING IN SOUTHWESTERN SECTIONS OF PARMER COUNTY. THE HEAVIEST RAIN ACCORDING TO RADAR ESTIMATES HAS OCCURRED NEAR OKLAHOMA LANE WITH AT LEAST 3 TO 5 INCHES INDICATED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3453 10302 3431 10302 3432 10275 3454 10273 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:30 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 27, 3:30 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT SAT AUG 27 2005 .SHORT TERM... WEAK SURFACE BOUNDARY EXISTS THIS AFTERNOON OVER THE NORTHERN SECTIONS OF COCHRAN-HOCKLEY-LUBBOCK-CROSBY COUNTIES WITH AN OUTFLOW SITUATED ACROSS THE NORTH OVER CASTRO-SWISHER COUNTIES...AS EVIDENT IN THE ENHANCED CU FIELD ON VISIBLE IMAGERY AND ISOLATED CONVECTION ON 88D REF DATA. SPC MESOSCALE GRID DATA OVER THE REGION DEPICTS THE TRANSLATION OF CONVECTION BEST PHASED WITH THE 700-500 MB AVERAGE FLOW OFF TO THE SOUTHEAST BETWEEN 15-20 KNOTS. MID-LEVEL DRYING DEPICTED ON WATER VAPOR FROM WSW OF ROSWELL TO ENE OF LUB-AMA AND CONVECTION IS EXPECTED TO CONTINUE DEVELOPING IN THIS AREA OF MARGINAL CONVECTIVE INSTABILITY. CONVECTIVE POTENTIAL WILL BECOME MORE WIDESPREAD TONIGHT AND INTO SUNDAY AS A POTENT SHORTWAVE TROF SEEN OVER UT/CO THIS AFTERNOON PROPAGATES EAST/SOUTHEAST TOWARD THE TEXAS PANHANDLE. KINEMATICS ARE FAVORABLE FOR ANOTHER MCS DEVELOPMENT OVERNIGHT AND INTO SUNDAY. GFS AND NAM BOTH IDENTIFY WELL WITH THIS FEATURE...HOWEVER THE GFS TRACKS THE BRUNT OF THE WAVE ENERGY TO OUR NORTH/NORTHEAST BEFORE STALLING/REDEVELOPING AND PULLING IT SOUTHWARD OVER THE FORECAST AREA SUNDAY NIGHT. THE NAM FORECASTS THE FEATURE TO PUSH MORE SOUTH OVER THE AREA WITH A WESTWARD SHIFT LATE SUNDAY. THE GFS HAD AN MCS SIGNAL IN THE 12Z OUTPUT YESTERDAY WHICH FORECAST CONVECTION TO BE NORTH/NORTHEAST OF THE AREA...WHILE VERIFICATION HAD THE CONVECTION MORE SOUTH OVER THE SOUTH PLAINS EARLY TODAY. THEREFORE...BASED ON WATER VAPOR TRENDS AND MODEL CONTINUITY...WILL ADJUST THE NAM SOLUTION AND MAINTAIN/FORECAST A WIDESPREAD EVOLUTION OF CONVECTION FROM THE NNW OVERSPREADING THE AREA TONIGHT THROUGH SUNDAY. 12Z AND FORECAST SOUNDING PROFILES CONTINUE TO SUPPORT MICROBURST POTENTIAL WITH THE ANTICIPATED MCS. CELL MOVEMENT SHOULD INHIBIT SIGNIFICANT FLASH FLOOD ISSUES...HOWEVER BRIEF AND LOCALIZED URBAN FLOODING AND STREAM OVERFLOW WILL BE A CONCERN...ESPECIALLY OVER AREAS IMPACTED FROM HEAVY RAINS OVER THE PAST WEEK. BML.10 .LONG TERM... UPPER RIDGE AMPLIFYING OVER SOUTHWEST DESERTS WILL ALLOW A BIT OF A TROUGH TO CARVE OUT OVER SOUTHERN HIGH PLAINS BY SUNDAY NIGHT IN NORTH-NORTHWEST FLOW. NAM VERSION IS A BIT WEAKER AND PREFERRED GIVEN SUSPICIONS OF GFS CONVECTIVE FEEDBACK ISSUES. HAVE THUS TRENDED TOWARDS SLIGHTLY HIGHER MENTION OF THUNDERSTORMS SUNDAY NIGHT... LASTING INTO MONDAY MORNING BEFORE DECREASING. RIDGE LINE SHOULD THEN SLOWLY APPROACH AND THEN EXPAND MID WEEK AND BEYOND. QUESTIONABLE HOW STRONG NEXT FRONT WILL BE GIVEN MASSIVE RIDGE...BUT LATEST RUNS SEEM INSISTENT ON BOUNDARY AT LEAST MAKING IT IN BRIEFLY AROUND WEDNESDAY/THURSDAY. MINOR CHANGES TO MOST OF EXTENDED PACKAGE. MCQUEEN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 84 59 88 / 80 50 50 40 TULIA 64 85 60 83 / 80 50 50 40 PLAINVIEW 64 84 61 83 / 80 50 50 40 LEVELLAND 66 86 62 86 / 70 50 50 40 LUBBOCK 66 85 62 86 / 70 50 50 40 BROWNFIELD 67 88 62 87 / 70 50 50 40 CHILDRESS 68 88 64 88 / 70 50 50 40 SPUR 69 88 65 87 / 60 50 50 40 ASPERMONT 70 90 65 86 / 60 50 50 40 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/05
In the hours before
Local storm report, Aug 27, 6:02 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
602 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL ABERNATHY 33.84N 101.85W
08/27/2005 1.50 INCH HALE TX LAW ENFORCEMENT
&&
KWIDELSKLocal storm report, Aug 27, 6:03 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
603 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL ABERNATHY 33.84N 101.85W
08/27/2005 1.75 INCH HALE TX PUBLIC
&&
KWIDELSKLocal storm report, Aug 27, 6:04 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
604 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL ABERNATHY 33.84N 101.85W
08/27/2005 2.00 INCH HALE TX PUBLIC
&&
KWIDELSKLocal storm report, Aug 27, 6:43 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL SLATON 33.44N 101.64W
08/27/2005 1.00 INCH LUBBOCK TX LAW ENFORCEMENT
&&
KWIDELSKLocal storm report, Aug 27, 7:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
702 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 8 E FARWELL 34.39N 102.89W
08/27/2005 2.75 INCH PARMER TX LAW ENFORCEMENT
&&
KWIDELSKLocal storm report, Aug 27, 7:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT SAT AUG 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 10 SW LUBBOCK 33.47N 102.00W
08/27/2005 1.00 INCH LUBBOCK TX NWS EMPLOYEE
&&
KWIDELSKThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:10 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 50 min |
| Aug 27, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 30 min |
| Aug 27, 7:31 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 29 min |
| Aug 27, 7:43 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 32 min |
| Aug 27, 7:50 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 40 min |
| Aug 27, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 57 min |
| Aug 27, 8:27 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 33 min |
| Aug 27, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 66 min |
| Aug 27, 8:49 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 26 min |
| Aug 27, 8:50 PM CDT | Flash Flood Warning | LUB | Bailey, Lamb | 3 hr |
| Aug 27, 9:11 PM CDT | Tornado Warning | LUB | Hockley | 49 min |
| Aug 27, 9:18 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 42 min |
| Aug 27, 9:55 PM CDT | Flash Flood Warning | LUB | Parmer | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.